MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is within 2017.The lens remains implanted.An explant was planned for (b)(6) 2017 but not confirmed.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxr00 26.5 diopter intraocular lens was implanted on (b)(6) 2017.There is a planned explant on (b)(6) 2017 due to patient experiencing too much glare.No addition information was provided.
 
Additional Manufacturer Narrative
Additional information received confirmed an explant was performed on (b)(6) 2017.There was no incision enlargement, vitrectomy, or sutures used.Reportedly, there was no post-operative patient injury.Also, the explant was performed due to blurry vision from halos and glare.No additional information was provided.Outcomes attributed to adverse event: required intervention.If explanted, give date: (b)(6) 2017.Explant of intraocular lens.Device evaluation: the product was not returned to the manufacturing site.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for the production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6856655
Report Number9614546-2017-00864
Device Sequence Number16334065
Product Code POE
UDI-Device Identifier05050474579224
UDI-Public(01)05050474579224(17)211122
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/22/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0265
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/18/2017
Supplement Date Received by Manufacturer11/13/2017
Initial Report FDA Received Date09/11/2017
Supplement Report FDA Received Date12/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;